Alert archive / Missouri / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 182, NWS Paducah, KY

June 12, 1998Bollinger County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 1998, 9:06 PM CDT for Bollinger County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1998, 9:06 PM CDT (02:06 UTC)
Expired
Jun 12, 1998, 9:45 PM CDT
In force
39 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Bollinger County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 1998-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 1998-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
1.1
Supercell composite
15.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:15 PM CDT, 7 hours 51 minutes earlier.

Area forecast discussion, Jun 12, 1:15 PM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT FRI JUN 12 1998

MAIN FORECAST CONCERNS TODAY CENTER AROUND THUNDERSTORMS TONIGHT
INCLUDING FRONTAL PROGRESS.

CLEAR SKIES DURING THE AM HOURS ALLOWED SURFACE TEMPS AND
INSTABILITY TO REACH MAXIMUM VALUES POSSIBLE FOR INITIATION OF
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON/EVENING. ADAP INDICATED
H5 LI/S OF ABOUT -8 ACROSS AREA AT 17Z.

NSAT 2KM VIS SHOWED CU DEVELOPING OVER SOUTHWEST IL WHERE ADAP
SHOWED BEST SURFACE MOISTURE CONVERGENCE AND EAST OF LAKE IN
KY...OTHERWISE SKIES LARGELY CLEAR AT MIDDAY.

BEST DYNAMICS...MOISTURE AND INSTABILITY FOR THUNDERSTORM
DEVELOPMENT CONTINUES TO BE OVER THE NE PART OF THE FA.  COLD FRONT
FROM NW IL TO ABOUT CENTRAL MO AT 18Z SHOULD SPEED UP AS SHORT WAVE
MAKES A DECISIVE SOUTHEAST MOVEMENT NEXT 12 HOURS.  MODEL GRIDDED
DATA SHOWED LITTLE MOISTURE RECOVERY OVER SE MO WITH DRYING (30% RH
AT 850-500/60-50% LOW LEVEL RH) PUSHING EAST INTO MOST OF FA BY 06Z.
THIS MAY PRECLUDE THUNDERSTORM DEVELOPMENT OVER SOUTHEAST MO WITH
INCREASING CHANCES NE TOWARD SOUTHWEST IN.  EXPECT THUNDERSTORMS TO
BE OVER ACROSS E PART OF FA BY MIDNIGHT OR SHORTLY THEREAFTER.

MOS TEMPS LOOKS OK CONSIDERING FASTER PROGRESSION OF FRONT/DRY AIR.

RLS

In the hours before

Local storm report, Jun 12, 7:49 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
749 PM CDT FRI JUN 12 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0733 PM    DE SOTO                   IL   .5 INCH HAIL
06/12/98   JACKSON                        MARBLE SIZED HAIL. RELAYED
                                          BY JACKSON CO EMA.

0740 PM    CISNE                     IL   WIND DAMAGE
06/12/98   WAYNE                          TREES DOWN 4E CISNE.
                                          REPORTED BY WAYNE CO ESDA.

0740 PM    DE SOTO                   IL   1 INCH HAIL
06/12/98   JACKSON                        QUARTER SIZED HAIL
                                          COVERING THE GROUND.
                                          REPORTED BY SPOTTERS.
Special weather statement, Jun 12, 7:55 PM CDT, 1 hour 11 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ004>022-MOZ076-086-087-
130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
755 PM CDT FRI JUN 12 1998

...TORNADO WATCHES REMAIN IN EFFECT...MAINLY NORTH OF A LINE FROM CAPE
GIRARDEAU MISSOURI TO MADISONVILLE KENTUCKY...

A SEVERE THUNDERSTORM WITH TORNADIC POTENTIAL WAS IN THE MARION
CARBONDALE AREA OF SOUTHERN ILLINOIS AT 730 PM. OTHER SEVERE STORMS
WERE LOCATED JUST NORTH OF A LINE FROM MOUNT VERNON TO MT. CARMEL
ILLINOIS. ALL STORMS WERE MOVING EAST SOUTHEAST AT 35 MPH.

HAIL THE SIZE OF QUARTERS...DAMAGING WINDS TO 60 MPH...AND FUNNEL
CLOUDS HAVE BEEN REPORTED WITH THESE STORMS DURING THE PAST FEW HOURS.

A TORNADO WATCH CONTINUES UNTIL 900 PM ALONG AND NORTH OF A LINE FROM
CAPE GIRARDEAU MISSOURI TO SHAWNEETOWN ILLINOIS. ANOTHER TORNADO WATCH
FOR SOUTHWEST INDIANA AND PARTS OF WESTERN KENTUCKY IS IN EFFECT UNTIL
MIDNIGHT. IN KENTUCKY...THE WATCH IS MAINLY NORTH OF A MARION KENTUCKY
TO CENTRAL CITY LINE.

IF A TORNADO WARNING IS ISSUED FOR YOUR AREA OR YOU SUSPECT DAMAGING
WINDS ARE APPROACHING...TAKE COVER IN A BASEMENT IF AVAILABLE. IF ONE
IS NOT AVAILABLE...GO TO THE SMALLEST ROOM ON THE LOWEST FLOOR.

YORK
Local storm report, Jun 12, 8:02 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT FRI JUN 12 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    MARION WLLMSON CO ARPT    IL   TORNADO
06/12/98   WILLIAMSON                     ILLINOIS STATE POLICE
                                          REPORTED A TORNADO ON OR
                                          NEAR THE GROUND AT
                                          HIGHWAYS 13 AND 148
Local storm report, Jun 12, 8:17 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
817 PM CDT FRI JUN 12 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    WEST SALEM                IL   50 MPH TSTM GUST
06/12/98   EDWARDS                        REPORTED BY EDWARDS CO
                                          SHERIFF.

0810 PM    PATTON                    IL   TORNADO
06/12/98   WABASH                         TORNADO REPORTED NEAR
                                          PATTON BY SKYWARN
                                          SPOTTERS.
Local storm report, Jun 12, 8:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
821 PM CDT FRI JUN 12 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0818 PM    PRINCETON                 IN
06/12/98   GIBSON                         FUNNEL CLOUD REPORTED OVER
                                          STATE ROAD 64 NEAR THE
                                          WALMART ON THE NORTHWEST
                                          SIDE OF PRINCETON
Local storm report, Jun 12, 8:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT FRI JUN 12 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0849 PM    HARRISBURG                IL
06/12/98   SALINE                         FUNNEL CLOUD 12 MILES
                                          SOUTH OF HARRISBURG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:48 PM CDTSevere Thunderstorm WarningPAHHenderson57 min
Jun 12, 9:55 PM CDTTornado WarningPAHHenderson, Union65 min
Jun 12, 10:02 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken58 min
Jun 12, 10:40 PM CDTSevere Thunderstorm WarningPAHCarlisle50 min
Jun 12, 10:54 PM CDTSevere Thunderstorm WarningPAHGraves, Hickman66 min
Jun 12, 11:27 PM CDTSevere Thunderstorm WarningPAHCalloway, Marshall48 min
Jun 12, 11:35 PM CDTSevere Thunderstorm WarningPAHTrigg55 min
Jun 13, 12:11 AM CDTFlash Flood WarningPAHCarlisle3 hr
Jun 12, 7:30 PM CDTSevere Thunderstorm WarningPAHWayne60 min
Jun 12, 7:42 PM CDTTornado WarningPAHWilliamson48 min
Jun 12, 7:57 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash63 min
Jun 12, 8:14 PM CDTTornado WarningPAHWabash46 min
Jun 12, 8:28 PM CDTTornado WarningPAHWhite47 min
Jun 12, 8:31 PM CDTTornado WarningPAHSaline44 min
Jun 12, 8:31 PM CDTTornado WarningPAHSaline49 min
Jun 12, 8:47 PM CDTSevere Thunderstorm WarningPAHUnion43 min
Jun 12, 9:11 PM CDTSevere Thunderstorm WarningPAHWilliamson49 min
Jun 12, 9:27 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski48 min
Jun 12, 9:41 PM CDTSevere Thunderstorm WarningPAHGallatin49 min
Jun 12, 8:25 PM CDTSevere Thunderstorm WarningPAHPerry40 min
Jun 12, 9:35 PM CDTSevere Thunderstorm WarningPAHScott, Stoddard55 min
Jun 12, 10:10 PM CDTTornado WarningPAHScott35 min
Jun 12, 10:25 PM CDTSevere Thunderstorm WarningPAHMississippi50 min
Jun 12, 10:47 PM CDTTornado WarningPAHMississippi, Scott43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.